DSpace
 

RRI Digital Repository >
06. Soft Condensed Matter >
Research Papers (SCM) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/2289/1898

Title: On some elastic instabilities in biaxial nematics
Authors: Sukumaran, Sreejith
Ranganath, G.S.
Issue Date: 1997
Publisher: EDP Sciences
Citation: Journal de Physique II, 1997, Vol.7, p583-601
Abstract: Within the framework of the continuum elastic theory of biaxial nematic liquid crystals, we have addressed ourselves to the structure, stability and energetics of some singular and non-singular topological defects, and certain director configurations. We find that certain non-singular hybrid disclinations could be energetically favourable relative to certain half-strength disclinations. The interaction between singular hybrids depends strongly on the biaxial elastic anisotropy. We suggest possible defect structures that can exist in spherical droplets of biaxial nematics. Further we find structural instabilities, in confined geometries, arising due to the inherent biaxiality of the system.
Description: Restricted Access. Please click on the alternative location for the open-access full text.
URI: http://hdl.handle.net/2289/1898
ISSN: 1155-4312
1286-4870 (Online)
Alternative Location: http://dx.doi.org/10.1051/jp2:1997146
Copyright: (1997) Les Editions de Physique
Appears in Collections:Research Papers (SCM)

Files in This Item:

File Description SizeFormat
1997 JdP V7 p583.pdfRestricted Access944.06 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

    RRI Library DSpace